Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Mathematical Cryptology

Managing Editor: Magliveras, Spyros S. / Steinwandt, Rainer / Trung, Tran

Editorial Board: Blackburn, Simon R. / Blundo, Carlo / Burmester, Mike / Cramer, Ronald / Gilman, Robert / Gonzalez Vasco, Maria Isabel / Grosek, Otokar / Helleseth, Tor / Kim, Kwangjo / Koblitz, Neal / Kurosawa, Kaoru / Lauter, Kristin / Lange, Tanja / Menezes, Alfred / Nguyen, Phong Q. / Pieprzyk, Josef / Rötteler, Martin / Safavi-Naini, Rei / Shparlinski, Igor E. / Stinson, Doug / Takagi, Tsuyoshi / Williams, Hugh C. / Yung, Moti

CiteScore 2018: 1.41

SCImago Journal Rank (SJR) 2018: 0.342
Source Normalized Impact per Paper (SNIP) 2018: 1.076

Mathematical Citation Quotient (MCQ) 2018: 0.75

See all formats and pricing
More options …
Volume 2, Issue 4


Another look at non-standard discrete log and Diffie-Hellman problems

Neal Koblitz / Alfred Menezes
Published Online: 2009-02-04 | DOI: https://doi.org/10.1515/JMC.2008.014


We examine several versions of the one-more-discrete-log and one-more-Diffie-Hellman problems. In attempting to evaluate their intractability, we find conflicting evidence of the relative hardness of the different problems. Much of this evidence comes from natural families of groups associated with curves of genus 2, 3, 4, 5, and 6. This leads to questions about how to interpret reductionist security arguments that rely on these non-standard problems.

Keywords.: Public-Key Cryptography; discrete log problem; Diffie-Hellman problem; jacobian groups; index calculus; provable security

About the article

Received: 2007-11-26

Revised: 2008-04-15

Published Online: 2009-02-04

Published in Print: 2008-12-01

Citation Information: Journal of Mathematical Cryptology, Volume 2, Issue 4, Pages 311–326, ISSN (Online) 1862-2984, ISSN (Print) 1862-2976, DOI: https://doi.org/10.1515/JMC.2008.014.

Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Emmanuel Bresson, Dario Catalano, Mario Di Raimondo, Dario Fiore, and Rosario Gennaro
International Journal of Information Security, 2013, Volume 12, Number 6, Page 439
Steven D. Galbraith and Pierrick Gaudry
Designs, Codes and Cryptography, 2016, Volume 78, Number 1, Page 51
Ann Hibner Koblitz, Neal Koblitz, and Alfred Menezes
Journal of Number Theory, 2011, Volume 131, Number 5, Page 781

Comments (0)

Please log in or register to comment.
Log in